How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Kaushik Your Own Question

Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4597
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I am on lamictal 400 mg and Wellbutrin 150mg. I accidentally

Customer Question

Hello I am on lamictal 400 mg and Wellbutrin 150mg. I accidentally stopped talking the lamictal for a week and I am having severe anxiety and depression I can't even pet my dog all I can do is sit here and stare at the wall. I've never felt this miserable in my life. What do I do?
Submitted: 9 months ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 9 months ago.

Greetings.

Welcome to the site.

Why did you stop taking lamictal out of a sudden ?

Do you have lamictal with you and if yes at what dose ?

Are you currently off lamictal ?

I will get back to you once you reply to my queries.

Regards

Customer: replied 9 months ago.
I stopped taking the lamictal because I was just so busy and I didn't think it was a big deal. I do have lamictal it's 400 mg .
Customer: replied 9 months ago.
I am currently on lamictal I've been on it for years
Expert:  Dr. Kaushik replied 9 months ago.

I mean presently have you restarted taking lamictal and if yes how many days have elapsed since you restarted it ?

Regards

Customer: replied 9 months ago.
I also take Ativan 2mg and it is not h
Customer: replied 9 months ago.
I have released for a week and restarted taking it 3 days ago
Expert:  Dr. Kaushik replied 9 months ago.

Thanks for the inputs.

Well you have developed lamictal withdrawal symptoms -- anxiety and depression, due to abrupt stopping of the same but now that you have re-started it 3 days back so it shall take 1 week or so to get settled in your system all over again and once this happens your anxiety and depression will start getting better but it may take an overall 2-3 weeks for the symptoms to subside completely.

Take this as a learning lesson and please do not stop medications abruptly, if at all you would want to stop lamictal in future, kindly ask your doctor to adhere to slow tapering of its dose by 25 mg ever 1 week until the drug is completely stopped.

In order to help you to recover from withdrawal faster than stipulated, you may take 1 mg ativan morning and 1 mg in the evening for 5 days until your symptoms begin to subside that is, this will mitigate your anxiety and stabilize your temperament which as of now must be all over the place.

I hope this helps.

Wish you all the best.

Please kindly leave a POSITIVE RATING if you are satisfied with the answer.

Regards

Customer: replied 9 months ago.
I did take Ativan and it is not working. Any suggestions?
Expert:  Dr. Kaushik replied 9 months ago.

Well, one thing that you need to accept is that unless and until lamictal does not reach the before levels in your serum / system , the symptoms will not subside, now that it has been only 3 days, you shall have to wait for a week or so for the symptoms to subside in lieu of the returning serum levels of lamictal.

Now secondly, ativan can only help in lessening your anxiety and if it has not be been working before then try taking it at 1.5 mg twice a day x 3 days and if that too does not work then take 2 mg twice a day x 3 days, this shall help your anxiety and other symptoms considerably.

i HOPE THIS HELPS

Please kindly leave a POSITIVE RATING if you are satisfied with the answer.

Regards

Related Mental Health Questions